Well I have been on the dreaded stuff since Thursday, and already I am misreable. My words slur, I feel fuzzy, and I am so sleepy that I can hardly stay awake for more than an hour after I take it, then I wake up in time to take the next dose. The doctor says to let it get in my system and then I should do fine on it. I took it before and was on it for over a year and my system never got used to it. I had hoped with the lower dose that it would not be so bad, but 900 mg a day is still stronger than my body can handle. I waited too late this afternoon to call the dr to talk to him about how it makes me feel, but called his answering service and they are going to have him call me in the morning. I know others have taken this stuff and really are not happy with it. Seems like with all the meds on the market that they could find one that didn't make us all feel like blooming idiots. If I have to stay on this, then I won't be able to come here regular like I have been. I will need my few hours that I am awake showering, eating, and trying to do a little housework. I took my final medicine for the night just about 15 minutes ago. Neurontin, zanaflex, and 2- 400mg of Lodine. I am already feeling the effects of it. The doctor said he wanted to help get me better so I would not feel so depressed....well.......sleeping all the time is not going to help me keep from getting depressed. I start PT Wednesday.......how am I supposed to even do PT if I am in lala land????? OK........needed to vent....Thanks to everyone for always being here for me.
Tammy, I used to be a regular here but have turned into a bit of a lurker because I have been doing pretty well. I took Neurontin for nerve pain in my foot after a micro-d and I got good results but I had some of the side effects you are experiencing. I am suprised your doctor put you on it again. There are other options for nerve pain. Other seizure drugs such as Topomax and Gabatril can work. The antidepressant Cymbalta also is effective at reducing nerve pain. Tell your doctor about your side effects and tell him you want to try something else.
I ended up coming off Neurontin when I went out of town and left my drugs at home. I tried to get an emergency script but my docs office was no help. It was pretty unpleasant stopping cold. I had alot of tremors and I was very emotional for about a week. Good luck, I hope you find some relief!
Alan is soo right.There are many different meds besides the neurontin that might possibly do the same thing but without the zombie effects.I was neurontin for over two and a half years and never once expereinced any drowsiness what so ever.But now, when i was switched over to Gabitril, wow, what a difference.I have been on it for an entire year now and have not been able to raise my dose from 12mgs up to the actual thereputic dose of 20.it still just wipes me out.the only reason i still even take it is that it really helps me sleep quite wonderfully when I take it right before bed.Maybe since you are having the opposite effects of what I had,if you tried Gabitril, you would not have any problems with it.Do you know what I am trying to say here/god,i hope so,lol.gabitril is actually pretty much the same thing as Neurontin but it is a much purer form of GABA.I would not stay on the Neurontin any longer,espescially if you experienced this same type of reaction when you took it before(what WAS your doc thinking here anyway??)Hope things get better for you,I know what you are going through and it just plain sucks.You don't have to stay a zombie forever.FB
11-20-01,placement of hardware for failed fusion
9-22-03,removal of cavernous hemangioma that was inside spinal cord. Neuro damage to L hand L leg and R leg.
I hate Neurontin and I have never taken it before! My parents took it and said their minds digressed. My father slept all day. That was enough for me. When the neurosurgeon tried to get my husband to take it for pain after his fusion, I put my foot down. I asked the surgeon if he was aware of the class action law suit. He knew nothing about it! Oh boy.
Any drug that messes with the brain is so scary to me.
Did the start you at 900mg per day (300 mg three times a day)? Most patients have less side effect and tolerate Neurontin better when it is adjusted slowly. There is a low incidence of discontinuing the drug due to side effect when it is increased by 300 mg every three days. The doctor would start you at 300 mg once a day and then add another 300 mg every three days. If you were to get to 1800 to 2700 mg per day without benefit then the medication would typically be tapered and discontinued.
I spoke with the nurse, and she called me back. They want me to try it for 2 weeks to see if my body adjust to it. If not then they will try something different. So far all I have done is sleep and eat. I swear if I had a whole chocolate cake, I would eat the whole thing. I did start out at 900mg a day, but I think with all the other meds he has me on (lodine, tylox, zanaflex, ultram, flexeril) they are just all working together to make me feel crazy. I can't hardly talk and make sense. I'll be right in the middle of a sentence and forget what I am saying. My brain is fuzzy and my tongue doesn't say the words like I normally would. I'll give it 2 weeks but after that, they better be ready to take me off this stuff if it is still doing me this way. I had PT this morning. If my sister hadn't gone with me and did all the talking, they would have never understood me. I am worried about them putting me in a swimming pool at PT because I feel off kilter and not completely in control of myself. The PT told me today that someone would be there with me to make sure I was ok. Lets hope so. Anyway thanks for all the input from everyone. I hope I don't sound like a rambling idiot like I feel.